Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 136, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at May 15, 2012, 2:54 PM CDT for Aransas County, Nueces County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 2:54 PM CDT (19:54 UTC)
- Expired
- May 15, 2012, 3:19 PM CDT
- In force
- 25 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Aransas County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:57 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 15, 12:57 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1257 PM CDT TUE MAY 15 2012 .DISCUSSION...PLEASE SEE UPDATED 18Z AVIATION DISCUSSION. && .AVIATION...THE AIRMASS OVER SOUTH TEXAS IS SHOWING SIGNS OF DESTABILIZATION WITH CONVECTION STARTING TO FIRE UP OVER THE AREA DUE TO HEATING ALONG WITH THE AIDE OF AN UPPER LEVEL DISTURBANCE. AS OF NOW...CONVECTION IS VERY ISOLATED IN NATURE...BUT AM EXPECTING COVERAGE TO EXPAND...WITH GREATER CHANCES FOR DEVELOPMENT OVER THE EASTERN TAF SITES FROM SITE. THUS...AM HOLDING OFF ON MENTION OF SHOWERS OR THUNDER FOR LRD NOW. WITH A SECOND UPPER DISTURBANCE EXPECTED TO MOVE THROUGH THIS EVENING...EXTENDED MENTION OF VCTS THROUGH AT LEAST 03Z BEFORE ENDING ACTIVITY FROM NORTH TO SOUTH. OTHERWISE...MIXTURE OF VFR/MVFR CEILINGS THROUGH THE EVENING...WITH LIGHT N-NE WINDS. LRD IS STARTING TO PICK UP A NW WIND...THOUGH EXPECTING WINDS TO GRADUALLY SHIFT EASTWARD. BRIEF PERIOD OF MVFR PATCHY FOG WILL BE POSSIBLE OVER THE COASTAL PLAINS TOWARDS DAYBREAK. && .PREV DISCUSSION... /ISSUED 1055 AM CDT TUE MAY 15 2012/ DISCUSSION...A SLOW START TO TODAYS CONVECTION FIRING UP DUE TO STABILIZATION OF THE AIRMASS FROM LAST NIGHTS CONVECTION. REMAINING CLOUD COVERAGE AND LIGHT RAIN HAS LED TO EVEN A SLOW START TO WARMING OVER THE EASTERN CWA. WITH LINGERING BOUNDARIES FROM LAST NIGHTS CONVECTION AND INSTABILITY OVER THE GULF WATERS...THE DEVELOPMENT OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES. EXPECTED HEATING COMBINED WITH A MOIST AND CONDITIONALLY UNSTABLE AIRMASS AND A S/W ALOFT SHOULD LEAD TO ADDITIONAL SHOWERS TO DEVELOP DURING THE AFTERNOON. THINKING THE BULK OF ANY DEVELOPMENT SHOULD REMAIN OVER THE EASTERN HALF OF THE CWA FROM ALICE TO TILDEN AND EASTWARD. MARGINAL SHEARING MAY LEAD TO A FEW STORMS TO PULSE UP THIS AFTERNOON...THO AM NOT EXPECTING ANYTHING WIDESPREAD. UPDATED GRIDS TO LOWER TEMPS...ESPECIALLY OUT EAST...AND TO REFLECT CURRENT GRIDS. PREV DISCUSSION... /ISSUED 706 AM CDT TUE MAY 15 2012/ DISCUSSION...NOTE AVIATION DISCUSSION BELOW. AVIATION...PREDOMINATE VFR CONDITIONS ARE EXPECTED DURING THE PERIOD. HOWEVER...BRIEF MVFR ANTICIPATED NEAR ISOLD/SCT SHOWERS AND THUNDERSTORMS...PRIMARILY DURING THE AFTN HOURS. EXPECT SFC WIND TO BECOME N/NE BY MID MORNING/EARLY AFTN YET WITH LIGHT/MODERATE MAGNITUDES. EXPECT EAST WIND BY EVENING THEN LGT NORTH TONIGHT. BRIEF MVFR VISIBILITIES MAY OCCUR GENERALLY EAST OF US 281 DRG THE 10-12Z WED PERIOD. PREV DISCUSSION... /ISSUED 357 AM CDT TUE MAY 15 2012/ SHORT TERM (TODAY THROUGH WEDNESDAY)...CONCUR WITH THE NAM/GFS WITH REGARD TO THE UPPER LOW/TROUGH WHICH IS PROGD TO MOVE SLOWLY E/SE ACRS THE REGION DRG THE PERIOD. TODAY...EXPECT SYNOPTIC SCALE LIFT ASSOCIATED WITH THIS SYSTEM TO COMBINE WITH LIMITED CAPE/LOW CIN (NAM DETERMINISTIC) TO GENERATE SCT CONVECTION. (CAVEAT...ATMOSPHERE MAY NEED TIME TO RECOVER OWING TO CONVECTION EARLY THIS MORNING HOWEVER UPPER DYNAMICS MAY BE SUFFICIENT FOR CONVECTION TODAY.) INCREASING SUBSIDENCE EXEPECTED TONIGHT/WEDNESDAY (NAM/GFS 700-300MB Q-VECTOR DIVERGENCE) WHICH SHOULD PRECLUDE CONVECTION. (CAVEAT...NAM PROGS SUFFICIENT CAPE/LOW CIN WEDNESDAY YET ANTICIPATE THAT SUBSIDENCE WILL DOMINATE.) EXPECT GENERALLY LIGHT N/NE SFC WIND TO DEVELOP THIS AFTERNOON OVER THE REGION...AND TO PERSIST WEDNESDAY...OWING TO THE DEVELOPMENT OF WEAK YET HIGHER MSLP TO THE NORTH. ANTICIPATE SLIGHTLY COOLER MAX TEMPS TODAY THAN YESTERDAY OWING TO GREATER MOISTURE/CLOUDS/EARLIER PCPN. WARMER WEDNESDAY WITH MAX READINGS IN THE 90S EXPECTED OVER THE WRN CWA. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...SURFACE HIGH PRESSURE PROG TO BE CENTERED NEAR S TX AT START OF EXTENDED PERIOD WITH MID LEVEL RIDGE AXIS ALSO DRAPED ACROSS THE REGION. SUBSIDENT AIRMASS AND LACK OF SUFFICIENT MOISTURE TO RESULT IN QUIET WX AND MAINLY CLEAR SKIES FOR SECOND HALF OF WORK WEEK. BY LATE IN THE WEEK AND INTO THE WEEKEND...CYCLOGENESIS PROG TO TAKE PLACE ACROSS THE HIGH PLAINS WITH LOW LEVEL WIND FIELD ACROSS S TX TO INCREASE IN RESPONSE. MOISTURE VALUES SHOULD INCREASE AS WELL AND CLOUD COVER SHOULD ALSO BE MORE PREVALENT WITH MORE PRONOUNCED CUMULUS DECK DURING THE DAY AND STRATUS AT NIGHT. ADDITIONAL MID LEVEL RIDGING THEN EXPECTED EARLY NEXT WEEK WITH ECMWF HINTING AT POSSIBLE DISTURBANCE RIDING AROUND RIDGE AND BRINGING PRECIP TO S TX. FOR NOW WILL GO WITH LESS THAN 20 POPS FOR EARLY NEXT WEEK BUT VALUES MAY NEED TO BE INCREASED IN LATER FORECAST PACKAGES IF BETTER CONSISTENCY WITH GUIDANCE OCCURS. DAYTIME TEMPS TO BE THE WARMEST LATE THIS WEEK AND FIRST HALF OF THE WEEKEND WHEN RIDGING IS GREATEST WITH VALUES BEING ABOVE NORMAL FOR THAT TIME FRAME. DRIER AIRMASS FOR MID WEEK SHOULD ALLOW OVERNIGHT TEMPS TO FALL TO AROUND SEASONABLE LEVELS WITH MILDER VALUES EXPECTED OVER THE WEEKEND AS MOISTURE INCREASES. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 65 85 65 87 67 / 20 10 10 0 0 VICTORIA 63 86 62 87 64 / 10 10 10 0 0 LAREDO 66 91 68 95 69 / 10 10 0 0 0 ALICE 64 87 63 90 64 / 20 10 10 0 0 ROCKPORT 67 81 67 87 70 / 20 10 10 0 0 COTULLA 63 88 61 91 64 / 10 10 0 0 0 KINGSVILLE 64 87 62 90 66 / 20 10 10 0 0 NAVY CORPUS 69 80 68 85 71 / 20 10 10 0 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && CB/85...AVIATION
Hazardous weather outlook, May 15, 5:14 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 514 AM CDT TUE MAY 15 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-161015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 514 AM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AREAWIDE TODAY AND THIS EVENING NEAR THE COAST AND OFFSHORE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/79
In the hours before
Special weather statement, May 15, 1:30 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 130 PM CDT TUE MAY 15 2012 TXZ244>246-151900- ARANSAS-REFUGIO-SAN PATRICIO- 130 PM CDT TUE MAY 15 2012 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS...REFUGIO AND EXTREME NORTHEASTERN SAN PATRICIO COUNTIES... AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BONNIE VIEW...OR 7 MILES SOUTH OF WOODSBORO...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL APPROACH THE BAYSIDE LOCATION. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. CB
Special weather statement, May 15, 1:36 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 136 PM CDT TUE MAY 15 2012 TXZ242-151900- KLEBERG- 136 PM CDT TUE MAY 15 2012 ...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG COUNTY... AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF MALAQUITE BEACH...OR 22 MILES SOUTH OF CORPUS CHRISTI...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. CB
Special weather statement, May 15, 2:35 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 235 PM CDT TUE MAY 15 2012 TXZ231>234-241>247-160000- ARANSAS-BEE-CALHOUN-GOLIAD-JIM WELLS-KLEBERG-LIVE OAK-NUECES-REFUGIO-SAN PATRICIO-VICTORIA- 235 PM CDT TUE MAY 15 2012 AT 233 PM CDT...A TRAINED WEATHER SPOTTER REPORTED A FUNNEL CLOUD NEAR ODEM. THE ATMOSPHERE OVER SOUTH TEXAS IS FAVORABLE FOR ADDITIONAL FUNNEL CLOUDS TO DEVELOP THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS. YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL CLOUD REACHES THE GROUND. CB
Local storm report, May 15, 2:38 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
238 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 3 SSW ROCKPORT 28.00N 97.07W
05/15/2012 E1.75 INCH ARANSAS TX EMERGENCY MNGR
&&
LKEYSLocal storm report, May 15, 2:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
254 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 6 SW ROCKPORT 27.98N 97.12W
05/15/2012 E1.00 INCH ARANSAS TX TRAINED SPOTTER
&&
LKEYSThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 1:37 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 38 min |
| May 15, 2:17 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, San Patricio | 43 min |
| May 15, 2:29 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells | 61 min |
| May 15, 2:39 PM CDT | Special Marine Warning | CRP | 67 min | |
| May 15, 2:59 PM CDT | Special Marine Warning | CRP | 93 min | |
| May 15, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | San Patricio | 32 min |
| May 15, 3:52 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 31 min |
| May 15, 4:12 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 15, 5:51 PM CDT | Special Marine Warning | CRP | 54 min | |
| May 15, 6:16 PM CDT | Special Marine Warning | CRP | 89 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.